MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 4 X 11.5MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 4 X 11.5MM; DENTAL IMPLANT
Model Number IFNT411
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994)
Date of Event 11/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient came back 3 days after implant placement with a lot of pain, implant was removed and the pain stop.Inflammation was also reported.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
There is no update to the original complaint description provided.
 
Additional Manufacturer Narrative
One (1) full osseotite® tapered certain® implant 4 x 11.5mm (ifnt411) was returned for investigation.Visual evaluation of the as returned product identified no damage or signs of malfunction that would contribute to the event.Measurements match drawing.Cal3845 (due: sep 12, 2022) functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition noted on the per was moderate bone density (type ii).The reported device was located on tooth # 15 (fdi) and was used for approximately 7 days.The customer did not provide any pictures or x-rays.Review of appropriate documentation: document reviewed: biomet 3i dental implant ifu (p-iis086gi) rev h ¿ (b)(6) 2021.Information identified: contraindications, warnings, precautions, and potential adverse events.Per the applicable ifu, improper techniques can cause device failure and persistent pain is listed as potential adverse event.Dhr review: dhr review was completed for the subject lot number (2020030696).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Sterilization record review: sterilization record (op# 0210) was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review: complaint history review was performed for the reported lot number (2020030696) for similar events (complaint category keywords: fracture: medical: pain) and no other complaint was identified.Post market trending review: feb post market trending was reviewed and there were no actionable events or corrective actions for the reported event (medical pain) or product (ifnt411).No actionable items have been triggered that will affect complaint handling on our end for this month.Therefore, based on the available information, device malfunction did not occur and the reported event could not be verified as the exact details of event and patient anatomical conditions were unknown/non-verifiable.

Brand Name
FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 4 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12917244
Report Number0001038806-2021-02280
Device Sequence Number5645503
Product Code DZE
UDI-Device Identifier00844868005018
UDI-Public(01)00844868005018(17)250403(10)2020030696
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/03/2025
Device Model NumberIFNT411
Device Catalogue NumberIFNT411
Device Lot Number2020030696
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale